Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Anorexia, missed periods for three months, recovered. Will short-term pause in menstruation cause infertility?

Hi, as a teenager, I suffered from anorexia for about half a year and I lost my period for 3 months during this time. After that, I fully recovered, regained healthy body weight, my period became regular again and has stayed that way until now. Recently I got an information that I might have increased infertility risk due to the short-term pause in menstruations - is it true and if yes, how higher could the risk be?
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hi dear,due to anorexia your hormones are not produced in appropriate amount to cause menses,but when you start eating properly and if you are getting your periods regularly there is no such incresed risk of infertility in future.the important thing is you have to take appropriate diet and keep yourself fit.then there are no such risk regarding your fertility.
Answered: Thu, 12 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor